Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Side Effects Of Lexiva And Combivir

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

HIV Treatment Guidelines

...start treatmentover the years. The guidelines have been changed a number of times. Someearlier versions recommended that people wait longer before starting HIVtreatment. This was because of concerns about the HIV drugs, such as sideeffects and difficult dosing schedules. It was thought that HIV was not asharmful as possible drug side effects in people with higher CD4 counts. There is now more proof that untreated HIV has a negative impact on...
Ask the Experts

medication changes

I'm a woman in mid-40's who has been on Viracept and cCombivir since 1998 when I became infected and seroconverted. For the last year my doctor has been after me to try a different regimen but I was resistant since I've been undetectable and have...
Joseph McGowan, M.D., F.A.C.P.

Response from Joseph McGowan, M.D., F.A.C.P.

North Shore University Hospital
...question.It is true that some of the older combinations, while still working very well to suppress the virus can cause some long-term side effects and may need to be cahnged as in your case. After stopping meds that have suppressed the virus for... Read more »

Lexiva and combivir

My doctor has prescribed lexiva and combivir, twice daily, as my initial treatment. Is this a 'normal' first treatment option? What side effects should I be concerned with?
Gerald Pierone, M.D.

Response from Gerald Pierone, M.D.

AIDS Research and Treatment Center of the Treasure Coast
...This is a normal treatment option and should work well. The main side effects to be on the lookout for are AZT (in Combivir) induced nausea, headache, or anemia. Lexiva can cause nausea and diarrhea. Read more »

lexiva and combivir

My doctor has prescribed lexiva and combivir, twice daily, as my initial treatment. Is this a 'normal' first treatment option? What side effects should I be concerned with?
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...twice daily regimen, the AZT part of Combivir can be associated with fatigue, headaches and nausea (to name the most common side effects); 3TC is generally very well tolerated; fosamprenavir can cause a mild rash (that rarely causes treatment... Read more »

new regime/possible side effects

Hi Doc,I've recently started on a new regime of Combivir and Lexiva (unboosted). My previous regime of Epzicom and Sustiva only lasted for 10 days before I broke out in a severe rash and had to stop. Question: What side effects should I look out...
Benjamin Young, M.D., Ph.D.

Response from Benjamin Young, M.D., Ph.D.

Rocky Mountain CARES
...tolerated in the vast majority of patients (in contrast to the earlier PIs).A few patients will experience gastrointestinal side effects, some will experience a mild (and usually self-limited) rash.The regimen of AZT/3TC (Combivir) with... Read more »
Articles
The Well Project

HIV Drug Chart/Overview

... Table of Contents Introduction Nucleoside and Nucleotide Reverse Transcriptase Inhibitors (NRTIs) Non-Nucleoside Reverse Transcriptase Inhibitors (NNRTIs) Read more »
Test Positive Aware Network

Cause and (Side) Effects

...the drug's page for details, or refer to the manufacturer's package insert for a full, comprehensive list of potential drug side effects. Remember that side effects may or may not occur. Some are more common than others, and individuals react... Read more »
AIDS InfoNet

Taking Current Antiretroviral Drugs

... Part A: Nucleoside and Non-Nucleoside Reverse Transcriptase Inhibitors Nucleoside Reverse Transcriptase Inhibitors (NRTIs) (Nukes) Non-Nucleoside Read more »
AIDS InfoNet

What Is Antiretroviral Therapy (ART)?

...ARV Drugs Each type, or "class", of ARV drugs attacks HIV in a different way. The first class of anti-HIV drugs was the nucleoside reverse transcriptase inhibitors (also called NRTIs or nukes.) These drugs block Step 4, where the HIV genetic... Read more »
Connect With Others

Starting Therapy Need Info-Lexiva/Combivir

Posted by dretti, 3 Replies
...I tested+ a month ago,still adapting,my doc wants to start therapy.Any experience from anybody taking lexiva/combivir Any side effects experienced,my major fear, any changes in your physical appearence.Anyone with any advice would greatly be... Read more »

Thanks for your support and any more advice?

Posted by motherinlaw, 3 Replies
I want to thank everyone for their support and help. I posted this in response to my own previous posting and felt it might have gotten lost in the shuffle and so am reposting. I have just spoken to my son again. He was finally able to convince... Read more »

What should I think?

Posted by motherinlaw, 9 Replies
...give her one year, without six months. Three young children 12 through five (she is only 26). I don't think he has really considered what this will mean and her self esteem is so low she has just decided that this is the hand that fate dealt her.... Read more »

Switching from Combivir to Truvada???

Posted by Anonymous, 4 Replies
...doctor is suggesting the switch from Combivir/Sustiva to Truvada/Sustiva. Has anyone made the switch. What are the benefits aside from the once a day regimen. Any side effects to speak of. I hear it improves overall energy. My thinking is "If it... Read more »